NOTICE Notice: This is an old thread. The last post was 767 days ago. If your post is not directly related to this discussion please consider making a new thread.
Page 2 of 2 FirstFirst 1 2
Results 21 to 22 of 22

Thread: Olanzapine Weight Gain

  1. Weight gain is a side effect of many medications in this drug class, but they are not all created equally. Diabetes is also a big risk because of this side effect. They can cause profound metabolic changes (hence the increased risk of diabetes). It's important to talk to your doctor about your weight gain if you are started on these medications and to have them monitor your blood sugar.

  2.  
    Dear visitor, If you are looking for an online pharmacy please take a look at the following pharmacies in our Top Rated section. Each one has genuine, uncensored feedback from real users.
  3. #22
    Join Date
    Aug 2016
    Location
    Viewing the world from inside a ribcage made of ice
    Posts
    305
    winterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of lightwinterheart is a glorious beacon of light

    Quote Originally Posted by jay_57 View Post
    Hia,

    I've been taking olanzapine for the past 3 months and even though I've tried to be very careful about what I eat, I've put on half a stone. It's making me very depressed and I've started to make myself sick after meals, though I know this is something I must stop.
    I went to the doctor the other day and she said she was going to switch my tablets as the zyprexa isn't really working for me anyway. My question is this - after I stop taking the olanzapine will it be easy for me to lose the weight I've gained? Baring in mind I exercise every day and don't eat much junk food.

    Thankyou for your help,
    x
    I've been on olanzapine for about 7 years now, and I've never gained any weight whatsoever. It may be because I'm a boxer and I have to maintain my weightclass within 15 pounds at all times, so I do a lot of plyometric exercise and conditioning which is fantastic for maintaining a stable weight. It may also be because of my metabolism, but I don't know enough about biology to say for certain.

    All I know is that if you're on olanzapine, please don't stop taking it. You're on it for a very good reason, and to my knowledge all anti-psychotics are known for causing weight gain. Switching to any other will just cause you the same problems.

    In summary, no, it will not be particularly easy for you to drop the weight you gained on olanzapine. What I would suggest is that while you are on any form of anti-psychotic is that you exercise regularly (bear in mind all exercise is NOT created equal), eat a balanced diet (35 protein/45 carbs/20 fats). Also, the absolute best exercise to drop weight is plyometric exercise and barbell-structured weight-lifting at maximum intensity. Lifting a few weights and taking long breaks will not do you any favours whatsoever, and also cardio is next to useless for weight-loss unless you're talking maximum-intensity conditioning. I can hook you up with suggestions for such exercises if you so wish.

    Hope this helps.

  4. Olanzapine Weight Gain
Page 2 of 2 FirstFirst 1 2

Similar Threads

  1. Olanzapine and weight gain?
    By tamisara sez in forum Antipsychotics
    Replies: 1
    Last Post: 12-29-2008, 03:08 AM
  2. Replies: 1
    Last Post: 09-29-2008, 11:25 AM
  3. Olanzapine (zyprexa) weight gain?
    By ling.cai in forum Archive for unanswered posts
    Replies: 0
    Last Post: 03-23-2008, 05:21 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Protected by Copyscape CopySentry. Do not copy.